Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 11, NWS Melbourne, FL

March 25, 1994Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 25, 1994, 5:31 PM EST for Palm Beach County, Florida. It was in force for 29 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1994, 5:31 PM EST (22:31 UTC)
Expired
Mar 25, 1994, 6:00 PM EST
In force
29 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1994-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1994-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1928 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 25, 2:30 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EST FRI MAR 25 1994

OUTFLO FROM RN/TRW COMPLEX NOW ACRS CNTL PRTN OF FA AND WL DROP S OF
AREA THIS EVNG. WL HOLD IN LO POPS THIS EVNG THAN A DRY FCST THRU RMDR
OF PD. WNDS SHIFT TO W BHND BDRY BUT NOT MUCH CNNG IN LO LVL
MSTR/TMPS. LITE ELY GRAD OVR WKND WL KEEP CSTL AREAS A BIT COOLER THAN
RECENT DAYS.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@3...BREVARD |INDIAN RIVER MARTIN ST LUCIE

MCO 64/86/66/88 200-
DAB 62/80/65/87 200-
MLB 66/82/68/88 300-

.MLB...NONE

SMS/65

In the hours before

Special weather statement, Mar 25, 12:50 PM EST, 4 hours 41 minutes before
FLZ044>047-501-251855-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EST FRI MAR 25 1994

...STRONG THUNDERSTORMS DEVELOPING ACROSS ORANGE AND LAKE
COUNTIES...

AT 1250 PM...WEATHER RADAR AT MELBOURNE INDICATED AN INTENSIFYING
LINE OF THUNDERSTORMS FROM THE COAST AT PORT ORANGE...TO DELTONA...
AND ZELLWOOD. OTHER THUNDERSTORMS WERE OVER NORTHERN LAKE
COUNTY NEAR PAISLEY. THE LINE OF SHOWERS AND THUNDERSTORMS WERE
MOVING SOUTHEAST AT 10 TO 15 MPH.

THESE THUNDERSTORMS WILL MOVE TO A LINE FROM NEAR SCOTTSMOOR TO
DOWNTOWN ORLANDO BY 130 PM. FREQUENT CLOUD TO GROUND
LIGHTNING...PERIODS OF HEAVY RAINFALL...AND GUSTY WINDS TO AROUND
40 MPH CAN BE EXPECTED WITH THESE SFTORMS.

THE STORMS WILL MOVE ACROSS THE NORTHERN BREVARD COUNTY COASTAL
WATERS AROUND 130 PM. MARINERS SHOULD SEEK SAFE HARBOUR IN
ADVANCE OF THESE STORMS.

SPRATT
Special weather statement, Mar 25, 3:04 PM EST, 2 hours 27 minutes before
FLZ041-044>047-053-054-058-059-064-501-252105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
303 PM EST FRI MAR 25 1994

AT 300 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED STRONG
THUNDERSTORMS ACROSS INDIAN RIVER COUNTY FROM 5 MILES SOUTH OF
FELLSMERE TO THE COAST AT WABASO. OTHER STRONG STORMS WERE JUST
EAST OF KENANSVILLE...JUST WEST OF FT. DRUM...AND OVER THE ATLANTIC
35 MILES EAST OF MELBOURNE BEACH.

LARGE AREAS OF RAIN COVER MUCH OF EAST CENTRAL FLORIDA...SOUTH OF A
OCALA TO DAYTONA BEACH LINE.

WIND GUSTS TO AROUND 40 MPH...FREQUENT LIGHTNING...AND PERIODS OF
VERY HEAVY RAIN WILL ACCOMPANY THE STRONGEST THUNDERSTORMS.

IF YOU ARE OUTDOORS...MOVE TO A PLAC2E OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.

SPRATT
Special weather statement, Mar 25, 4:15 PM EST, 1 hour 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-252215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EST FRI MAR 25 1994

...SPECIAL MARINE WARNING FROM SEBASTIAN INLET TO VERO BEACH
HAS EXPIRED...

AT 415 PM SCATTERED STRONG THUNDERSTORMS WERE FROM FT DRUM TO WABASO
AND SOUTH THROUGH VERO BEACH AND FT PIERCE. THESE THUNDERSTORMS
EXTENDED OFFSHORE FOR OVER 50 MILES...AND WERE MOVING EAST SOUTHEAST
AT 25 TO 35 MPH. THESE THUNDERSTORMS WERE STILL PRODUCING
FREQUENT LIGHTNING...VERY HEAVY RAIN AND GUSTY WINDS...AND MARINE
INTERESTS FROM SEBASTIAN TO FT PIERCE SHOULD STILL USE EXTREME
CAUTION.

ELSEWHERE SCATTERED RAIN AND A FEW SHOWERS WAS FROM OCALA TO
ORLANDO...DAYTONA B.EACH...CAPE CANAVERAL AND NORTH OF MELBOURNE.
THIS AREA OF RAIN WAS MOVING EAST SOUTHEAST AT 25 MPH.

RES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 1:12 PM ESTSevere Thunderstorm WarningMLBSeminole48 min
Mar 25, 3:14 PM ESTSevere Thunderstorm WarningMLBSaint Lucie61 min
Mar 25, 5:00 PM ESTSevere Thunderstorm WarningMLBMartin60 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.